Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cranberry juice for prostatitis
Feb 22, 2005

Thanks for all the great work you docs do here. I for one am truly appreciative.

I've been poz for two years, and in good health. CD4 355 VL 25k. I've had very, very discolored semen for over a month, brownish/reddish some times very red. Got antibiotic (Levaquin) from my doc for two weeks since he thought it was an infection. When the scrip ran out the symptoms hadn't stopped. So went to urologist - PSA normal, nothing abnormal with testicles, unltrsound on prostate revealed nothing. He refilled the Levaquin and told me to keep taking it. Now it's been more than a month and the symptoms havn't abaited at all. Needless to say I'm a little worried. My doc seems knowledgeable but he's the type that doesn't like to admit when he doesn't know something. Am I resistant to the Levaquin? Should it take this long to go away? It seems like the discoloration might be blood - why would an infection cause there to be blood in my semen? Might I have to start meds to boost my imune system to fight this infect (if it is an infection at all) Do you have any suggestions? Thanks

Response from Dr. Pierone

What may be helpful in a situation like yours is to stop the antibiotics temporarily and then see a urologist to havev a prostatic massage performed. This will yield some prostatic secretions that can be examined under the microscope and cultured for infection. If there is no proven infection then an alternative diagnosis should be sought by a urologist. Good luck.



Previous
Advice for a mere gastroenterologist please.
Next
Summary of Treatment Option Pro's/Con's

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement